Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 129, NWS Topeka, KS

June 22, 2006Douglas County, Franklin County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 22, 2006, 1:35 AM CDT for Douglas County, Franklin County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2006, 1:35 AM CDT (06:35 UTC)
Expired
Jun 22, 2006, 2:15 AM CDT
In force
40 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Douglas County, KS, Franklin County, KS

The radar

The Topeka radar (KTWX), 87 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2556 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2556 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:35 PM CDT, 3 hours earlier.

Area forecast discussion, Jun 21, 10:35 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT WED JUN 21 2006

.DISCUSSION...
BIGGEST CONCERN FOR THE REST OF THE NIGHT IS HOW CONVECTION WILL
EVOLVE. REGIONAL RADAR IMAGERY SHOWS A COLD POOL FROM CONVECTION
OVER WESTERN PORTIONS OF THE FORECAST AREA PUSHING SOUTH THROUGH
DICKINSON COUNTY. MEANWHILE FURTHER WEST...CONVECTION OVER SOUTHWEST
KS HAS CREATED AN OUTFLOW BOUNDARY PUSHING NORTH. SO THE QUESTION
BECOMES HOW FAR NORTH WILL THE OUTFLOW BOUNDARY MOVE OUT WEST. GIVEN
THE GENERAL SYNOPTIC PATTERN WITH SFC RIDGING OVER WESTERN NEB...DO
NOT ANTICIPATE THE OUTFLOW BOUNDARY MAKING ENOUGH PROGRESS NORTH FOR
ORGANIZED STORMS TO MOVE BACK INTO NORTH CENTRAL ZONES BEFORE
MIDNIGHT. THEREFORE HAVE CLEARED THE SEVERE THUNDERSTORM WATCH FROM
THESE COUNTIES. THINK THAT THE MAIN FOCUS FOR CONVECTION WILL BE
THIS STALLING BOUNDARY GENERALLY ALONG THE I-70 CORRIDOR. WITH THE
LOW LEVEL JET INCREASING FROM THE SOUTH AND A MCV MOVING
EAST...TRAINING OF STORMS ALONG THIS BOUNDARY COULD CREATE A GREATER
FLASH FLOODING HAZARD AS THE NIGHT PROGRESSES. WITH THIS THINKING IN
MIND...HAVE ADJUSTED POPS DOWN ALONG THE NEB BORDER AND INCREASED
POPS AFTER MIDNIGHT ACROSS EAST CENTRAL KS.

&&

WOLTERS

.PREV DISCUSSION /306 PM CDT WED/...
OVERNIGHT/EARLY MORNING CONVECTION CONTINUING TO DISSIPATE AND MOVE
NORTH INTO NE. AFTERNOON SURFACE ANALYSIS SHOWS BOUNDARY FROM NW
MISSOURI THROUGH SOUTHWEST KANSAS SHOWING VERY LITTLE MOVEMENT.

TONIGHT AND THURSDAY...GFS AND NAM SIMILAR WITH PROGRESSION OF
SHORTWAVE TROUGH MOVING THROUGH KS TONIGHT INTO TOMORROW
MORNING...AND FINALLY PUSHING EAST BY THE LATE AFTERNOON/EARLY
EVENING HOURS THURSDAY. GREATEST CHANCES FOR PRECIP COME WITH THIS
FEATURE AS MCS DEVELOPMENT LOOKS LIKELY...WITH THE POSSIBILITY OF
DAMAGING WINDS AS IT PROGRESSES INTO THE TOP CWA.  THE POSSIBILITY
STILL EXISTS FOR CONVECTION ALONG THE BOUNDARY LATER THIS AFTERNOON
AND EARLY EVENING DEPENDING ON HOW MUCH SURFACE HEATING CAN TAKE
PLACE. LATEST VISIBLE IMAGERY SHOWS SOME CLEARING IN CENTRAL KANSAS
WHILE NORTHEAST AND EAST CENTRAL REMAIN MOSTLY CLOUDY.  LATEST LAPS
ANALYSIS DOES SHOW SOME WEAKENING OF THE CAP TAKING PLACE IN CENTRAL
KANSAS. PRECIPITATION CHANCES REMAIN HIGH THROUGH THURSDAY AFTERNOON
WITH SLOW MOVEMENT OF UPPER FEATURE ALONG WITH NEARLY STATIONARY
BOUNDARY. COVERAGE AND SEVERE PROBABILITIES WILL GREATLY DEPEND ON
RECOVERY FROM EXPECTANT OVERNIGHT MCS.

THUNDERSTORMS WILL CONTINUE ACROSS THE CWA THURSDAY NIGHT AS EARLIER
MENTIONED SHORTWAVE AND BOUNDARY MOVE THROUGH. PRECIPITABLE WATER
VALUES OF 1.5 TO 2 INCHES OVER EAST CENTRAL KANSAS AND 850 DEW
POINTS IN THE TEENS WILL LEAD TO LOCALLY HEAVY RAINFALL AS CELL MOVE
ALONG THE FRONTAL BOUNDARY THURSDAY NIGHT. WILL MENTION HEAVY RAIN
CHANCES IN THE ZONES THURSDAY NIGHT. UPPER SYSTEM WILL DEPART
THURSDAY NIGHT AND PUSH THE FRONTAL BOUNDARY TO THE SOUTH OF THE CWA
BY FRIDAY MORNING. WILL LEAVE MENTION OF LOW POPS FRIDAY MORNING
WITH ANY DECAYING CONVECTION.

LOOKS DRY FOR FRIDAY AND FRIDAY EVENING WITH HIGH PRESSURE SETTLING
IN OVER THE CWA. FRIDAY NIGHT ANOTHER MCS MAY DEVELOP OVER THE
NORTHERN PLAINS AS LOW LEVEL JET INCREASES OVER THE WESTERN PLAINS
AND A WAVE MOVES INTO THE DAKOTAS. COULD CATCH SOME OF THIS
PRECIPITATION...MAINLY IN THE EASTERN COUNTIES LATE IN THE NIGHT.
WILL MAINTAIN LOW POPS FOR NOW BUT LATER SHIFTS MAY WANT TO
REEVALUATE IF MODELS KEEP IT FURTHER TO THE EAST AND NORTH OF THE
CWA.

NORTHWEST FLOW SETTING UP FOR THE WEEKEND. INITIALLY SATURDAY
LOOKING DRY WITH RETURN FLOW SETTING UP IN THE AFTERNOON ON BACK
SIDE OF THE SURFACE HIGH. ANOTHER SHORTWAVE DIVES SOUTHEAST SATURDAY
NIGHT ACROSS THE PLAINS GIVING ANOTHER CHANCE FOR THUNDERSTORMS LATE
SATURDAY NIGHT.

SUNDAY THROUGH WEDNESDAY LOOKING DRY WITH WESTERLIES NEAR THE
NEBRASKA BORDER WITH RELATIVELY WEAK UPPER FLOW OVER THE CENTRAL
PLAINS. TEMPERATURES RELATIVELY NEAR NORMAL WITH HIGHS IN THE MID
80S WITH A GRADUAL WARMUP INTO THE UPPER 80S BY WEDNESDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 21, 10:21 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CDT WED JUN 21 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-230330-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1021 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS REMAIN LIKELY ACROSS THE AREA...MAINLY ALONG
AND SOUTH OF INTERSTATE 70. IN ADDITION TO LARGE HAIL AROUND AN
INCH IN DIAMETER...WIND GUSTS GREATER THAN 60 MPH AND DEADLY
LIGHTNING...THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL. FLASH FLOODING COULD BECOME A GREATER HAZARD AS THE
NIGHT PROGRESSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA ON THURSDAY.
SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY SOUTH OF INTERSTATE
70.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY
MORNING...SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...
ALONG AND SOUTH OF THE KANSAS TURNPIKE. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS AGAIN SATURDAY NIGHT ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS COULD BE NEEDED THROUGHOUT THE NIGHT MAINLY ALONG AND
SOUTH OF INTERSTATE 70.

WOLTERS

In the hours before

Special weather statement, Jun 21, 10:35 PM CDT, 3 hours before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT WED JUN 21 2006

KSZ035-037-220415-
DICKINSON-MORRIS-
1035 PM CDT WED JUN 21 2006

THROUGH 1115 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
SOUTHEAST AT 20 MPH ACROSS PORTIONS OF DICKINSON AND MORRIS COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
WOODBINE...HOPE...CARLTON...LATIMER...HERINGTON...WILSEY AND BURDICK.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jun 21, 10:36 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1036 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             2 WSW AGENDA            39.70N 97.47W
06/21/2006  M3.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0611 PM     HAIL             AGENDA                  39.71N 97.43W
06/21/2006  E1.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

0642 PM     HAIL             4 WNW NORWAY            39.72N 97.84W
06/21/2006  E1.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0654 PM     HAIL             CLYDE                   39.59N 97.40W
06/21/2006  E1.25 INCH       CLOUD              KS   TRAINED SPOTTER

0655 PM     TORNADO          NARKA                   39.96N 97.43W
06/21/2006                   REPUBLIC           KS   TRAINED SPOTTER

            BRIEF TOUCHDOWN

0655 PM     TORNADO          NARKA                   39.96N 97.43W
06/21/2006                   REPUBLIC           KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN

0703 PM     HAIL             1 N AURORA              39.47N 97.53W
06/21/2006  E1.25 INCH       CLOUD              KS   LAW ENFORCEMENT

0710 PM     FLASH FLOOD      AGENDA                  39.71N 97.43W
06/21/2006                   REPUBLIC           KS   LAW ENFORCEMENT

            REPORT OF WATER OVER HWY 148 NEAR AGENDA.

0724 PM     HAIL             8 WSW MORGANVILLE       39.42N 97.34W
06/21/2006  E1.50 INCH       CLAY               KS   TRAINED SPOTTER

0724 PM     TSTM WND GST     8 WSW MORGANVILLE       39.42N 97.34W
06/21/2006  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0725 PM     FUNNEL CLOUD     6 NE CLAY CENTER        39.44N 97.04W
06/21/2006                   CLAY               KS   LAW ENFORCEMENT

            TIME IS APPROXIMATE

0727 PM     HEAVY RAIN       CLYDE                   39.59N 97.40W
06/21/2006  M1.56 INCH       CLOUD              KS   TRAINED SPOTTER

0737 PM     HEAVY RAIN       1 W AGENDA              39.71N 97.45W
06/21/2006  M5.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0737 PM     HAIL             MILTONVALE              39.35N 97.45W
06/21/2006  E1.75 INCH       CLOUD              KS   LAW ENFORCEMENT

0746 PM     HAIL             9 SSW CONCORDIA         39.45N 97.73W
06/21/2006  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

0814 PM     HAIL             2 SSW IDANA             39.33N 97.28W
06/21/2006  E1.50 INCH       CLAY               KS   TRAINED SPOTTER

0818 PM     HAIL             3 NNE MINNEAPOLIS       39.16N 97.68W
06/21/2006  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

0820 PM     HAIL             5 N MINNEAPOLIS         39.19N 97.71W
06/21/2006  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

0828 PM     HAIL             9 ENE OAK HILL          39.30N 97.19W
06/21/2006  E1.00 INCH       CLAY               KS   TRAINED SPOTTER

0855 PM     HAIL             4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E1.00 INCH       CLAY               KS   TRAINED SPOTTER

0907 PM     HAIL             4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E1.00 INCH       CLAY               KS   LAW ENFORCEMENT

0917 PM     TSTM WND GST     4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0938 PM     HAIL             11 NNE ABILENE          39.06N 97.14W
06/21/2006  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

0940 PM     TSTM WND GST     S ABILENE               38.92N 97.21W
06/21/2006  E60.00 MPH       DICKINSON          KS   EMERGENCY MNGR

0940 PM     TSTM WND DMG     S ABILENE               38.92N 97.21W
06/21/2006                   DICKINSON          KS   EMERGENCY MNGR

            POWER POLES REPORTED BLOWN DOWN ON HIGHWAY 15 JUST SOUTH
            OF ABILENE...AND A SEMI-TRUCK BLOWN OVER ON I-70 NEAR
            ABILENE.

1000 PM     HAIL             1 E CHAPMAN             38.97N 97.00W
06/21/2006  E0.88 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jun 21, 11:18 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1118 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             15 NW CLAY CENTER       39.53N 97.32W
06/21/2006  E1.75 INCH       CLAY               KS   STORM CHASER

0730 PM     TSTM WND GST     12 W CLAY CENTER        39.38N 97.35W
06/21/2006  E70 MPH          CLAY               KS   STORM CHASER

&&

WOLTERS
Special weather statement, Jun 21, 11:22 PM CDT, 2 hours 13 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1122 PM CDT WED JUN 21 2006

KSZ037-220500-
MORRIS-
1122 PM CDT WED JUN 21 2006

THROUGH MIDNIGHT CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
SOUTHEAST AT 15 MPH ACROSS PORTIONS OF MORRIS COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
PARKERVILLE...WILSEY...WHITE CITY AND BURDICK.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jun 21, 11:25 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1125 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             2 WSW AGENDA            39.70N 97.47W
06/21/2006  M3.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0611 PM     HAIL             AGENDA                  39.71N 97.43W
06/21/2006  E1.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

0642 PM     HAIL             4 WNW NORWAY            39.72N 97.84W
06/21/2006  E1.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0654 PM     HAIL             CLYDE                   39.59N 97.40W
06/21/2006  E1.25 INCH       CLOUD              KS   TRAINED SPOTTER

0655 PM     TORNADO          NARKA                   39.96N 97.43W
06/21/2006                   REPUBLIC           KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN

0655 PM     TORNADO          NARKA                   39.96N 97.43W
06/21/2006                   REPUBLIC           KS   TRAINED SPOTTER

            BRIEF TOUCHDOWN

0703 PM     HAIL             1 N AURORA              39.47N 97.53W
06/21/2006  E1.25 INCH       CLOUD              KS   LAW ENFORCEMENT

0710 PM     FLASH FLOOD      AGENDA                  39.71N 97.43W
06/21/2006                   REPUBLIC           KS   LAW ENFORCEMENT

            REPORT OF WATER OVER HWY 148 NEAR AGENDA.

0724 PM     TSTM WND GST     8 WSW MORGANVILLE       39.42N 97.34W
06/21/2006  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0724 PM     HAIL             8 WSW MORGANVILLE       39.42N 97.34W
06/21/2006  E1.50 INCH       CLAY               KS   TRAINED SPOTTER

0725 PM     FUNNEL CLOUD     6 NW CLAY CENTER        39.44N 97.20W
06/21/2006                   CLAY               KS   LAW ENFORCEMENT

            TIME IS APPROXIMATE

0725 PM     HAIL             15 NW CLAY CENTER       39.53N 97.32W
06/21/2006  E1.75 INCH       CLAY               KS   STORM CHASER

0727 PM     HEAVY RAIN       CLYDE                   39.59N 97.40W
06/21/2006  M1.56 INCH       CLOUD              KS   TRAINED SPOTTER

0730 PM     TSTM WND GST     12 W CLAY CENTER        39.38N 97.35W
06/21/2006  E70.00 MPH       CLAY               KS   STORM CHASER

0737 PM     HAIL             MILTONVALE              39.35N 97.45W
06/21/2006  E1.75 INCH       CLOUD              KS   LAW ENFORCEMENT

0737 PM     HEAVY RAIN       1 W AGENDA              39.71N 97.45W
06/21/2006  M5.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

0746 PM     HAIL             9 SSW CONCORDIA         39.45N 97.73W
06/21/2006  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

0814 PM     HAIL             2 SSW IDANA             39.33N 97.28W
06/21/2006  E1.50 INCH       CLAY               KS   TRAINED SPOTTER

0818 PM     HAIL             3 NNE MINNEAPOLIS       39.16N 97.68W
06/21/2006  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

0820 PM     HAIL             5 N MINNEAPOLIS         39.19N 97.71W
06/21/2006  E1.00 INCH       OTTAWA             KS   TRAINED SPOTTER

0828 PM     HAIL             9 ENE OAK HILL          39.30N 97.19W
06/21/2006  E1.00 INCH       CLAY               KS   TRAINED SPOTTER

0855 PM     HAIL             4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E1.00 INCH       CLAY               KS   TRAINED SPOTTER

0907 PM     HAIL             4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E1.00 INCH       CLAY               KS   LAW ENFORCEMENT

0917 PM     TSTM WND GST     4 SW WAKEFIELD          39.17N 97.06W
06/21/2006  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0938 PM     HAIL             11 NNE ABILENE          39.06N 97.14W
06/21/2006  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

0940 PM     TSTM WND GST     S ABILENE               38.92N 97.21W
06/21/2006  E60.00 MPH       DICKINSON          KS   EMERGENCY MNGR

0940 PM     TSTM WND DMG     S ABILENE               38.92N 97.21W
06/21/2006                   DICKINSON          KS   EMERGENCY MNGR

            POWER POLES REPORTED BLOWN DOWN ON HIGHWAY 15 JUST SOUTH
            OF ABILENE...AND A SEMI-TRUCK BLOWN OVER ON I-70 NEAR
            ABILENE.

1000 PM     HAIL             1 E CHAPMAN             38.97N 97.00W
06/21/2006  E0.88 INCH       DICKINSON          KS   TRAINED SPOTTER

&&
LOCATION OF THE FUNNEL CLOUD REPORTS IN CLAY COUNTY AT 725PM WAS
CORRECTED TO REFLECT 6 MILES NORTHWEST OF CLAY CENTER.

WOLTERS
Special weather statement, Jun 21, 11:45 PM CDT, 1 hour 50 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
1145 PM CDT WED JUN 21 2006

KSZ034-220530-
OTTAWA-
1145 PM CDT WED JUN 21 2006

THROUGH 1230 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
NORTHEAST AT 25 MPH ACROSS PORTIONS OF OTTAWA COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
MINNEAPOLIS...ADA AND DELPHOS.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:06 PM CDTTornado WarningTOPClay, Cloud39 min
Jun 21, 7:18 PM CDTFlash Flood WarningTOPRepublic3 hr
Jun 21, 7:32 PM CDTTornado WarningTOPClay43 min
Jun 21, 7:36 PM CDTSevere Thunderstorm WarningTOPCloud39 min
Jun 21, 8:02 PM CDTSevere Thunderstorm WarningTOPClay, Ottawa43 min
Jun 21, 8:47 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Ottawa58 min
Jun 21, 9:46 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris44 min
Jun 22, 1:20 AM CDTSevere Thunderstorm WarningTOPOsage40 min
Jun 22, 1:24 AM CDTSevere Thunderstorm WarningTOPWabaunsee36 min
Jun 22, 1:54 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin16 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.